You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Estimating the Parameters of a Multivariate Exponential Distribution
Frank Proschan and Pasquale Sullo
Journal of the American Statistical Association
Vol. 71, No. 354 (Jun., 1976), pp. 465-472
Stable URL: http://www.jstor.org/stable/2285335
Page Count: 8
Preview not available
Parameter estimation for a (k + 1)-parameter version of the k-dimensional multivariate exponential distribution (MVE) of Marshall and Olkin is investigated. Although not absolutely continuous with respect to Lebesgue measure, a density with respect to a dominating measure is specified, enabling derivation of a likelihood function and likelihood equations. In general, the likelihood equations, not solvable explicitly, have a unique root which is the maximum likelihood estimator (MLE). A simple estimator (INT) is derived as the first iterate in solving the likelihood equations iteratively. The resulting sequence of estimators converges to the MLE for sufficiently large samples. These results can be extended to the more general (2k - 1)-parameter MVE.
Journal of the American Statistical Association © 1976 American Statistical Association